MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP; SPECULUM,VAGINAL,SMALL,LIGHT,DISPOSABLE

MEDLINE INDUSTRIES LP; SPECULUM,VAGINAL,SMALL,LIGHT,DISPOSABLE
Catalog Number DYND70401SH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the customer, on (b)(6) 2024 during a vaginal exam the speculum broke inside the patient when it was "inserted and opened".The customer reported after the speculum broke the provider removed the broken piece with "an instrument".The customer reported the patient is doing "fine" and the procedure was able to be completed.The customer reported there was no serious injury, medical intervention, or follow up care required related to the reported incident.No additional information is available at this time.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the customer, on (b)(6) 2024 during a vaginal exam the speculum broke inside the patient when it was "inserted and opened".

Common Device Name
SPECULUM,VAGINAL,SMALL,LIGHT,DISPOSABLE
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093
Manufacturer Contact
danielle tognocchi
three lakes dr
northfield, IL 60093-2753
MDR Report Key19657628
Report Number1417592-2024-00709
Device Sequence Number6737697
Product Code HIB
UDI-Device Identifier10080196806485
UDI-Public10080196806485
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDYND70401SH
Device Lot Number55822120002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Initial Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown